Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 90, NWS Jackson, MS

September 2, 20085 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 2, 2008, 10:51 AM CDT for 5 counties in Mississippi. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2008, 10:51 AM CDT (15:51 UTC)
Expired
Sep 2, 2008, 3:45 PM CDT
In force
5 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Claiborne County, MS, Copiah County, MS, Franklin County, MS, Jefferson County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 12:29 PM CDTFLASH FLOODBude, MSEXTENSIVE FLASH FLOODING IN FRANKLIN COUNTY. NUMEROUS ROADS COVERED WITH WATER. PEOPLE BEING RESCUED FROM MOBILE HOMES BY BOAT IN BUDE. 6 INCHES OF RAIN IN BUDE SINCE 7 AM THIS MORNING.
Sep 2, 12:29 PM CDTFLASH FLOODBude, MSEXTENSIVE FLASH FLOODING IN FRANKLIN COUNTY. NUMEROUS ROADS COVERED WITH WATER. PEOPLE BEING RESCUED FROM MOBILE HOMES BY BOAT IN BUDE. SEVERAL RDS WERE WASHED OUT ALONG WITH A FEW BRIDGES. TOTAL RAINFALL IN BUDE WAS 14.7 INCHES.
Sep 2, 12:30 PM CDTFLASH FLOODBrookhaven, MSSEVERAL COUNTY ROADS ARE UNDER WATER AND HAVE BEEN CLOSED.
Sep 2, 12:45 PM CDTFLASH FLOODBude, MSSEVERAL ROADS ARE UNDER WATER IN THE BUDE AND MEADVILLE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 98 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 021551
FFWJAN
MSC021-029-037-063-085-021745-
/O.NEW.KJAN.FF.W.0090.080902T1551Z-080902T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1051 AM CDT TUE SEP 2 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BROOKHAVEN...
  CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 1245 PM CDT

* AT 1045 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALLMAN...
  MARTINSVILLE...GLANCY...ALLEN...BARLOW...DENTVILLE...PLEASANT
  HILL...HERMANVILLE...PEYTON...PATTISON...UNION CHURCH...MCBRIDE...
  BLUE HILL...VAUGHN...CASEYVILLE...LOYD STAR...WESSON AND NEW HOPE

A BAND OF VERY HEAVY RAIN WILL MOVE NORTH ACROSS MUCH OF FRANKLIN... 
LINCOLN...EASTERN JEFFERSON...COPIAH AND EASTERN CLAIBORNE COUNTIES. 
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE OCCURRING WITH THIS 
BAND OF RAIN. RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.

LAT...LON 3203 9096 3203 9032 3137 9033 3136 9097

$$

MME
3 follow-up statements
000 
WGUS74 KJAN 021622
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1122 AM CDT TUE SEP 2 2008

MSC021-029-037-063-085-021745-
/O.CON.KJAN.FF.W.0090.000000T0000Z-080902T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON MS-CLAIBORNE MS-FRANKLIN MS-LINCOLN MS-COPIAH MS-
1122 AM CDT TUE SEP 2 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
COPIAH...LINCOLN...FRANKLIN...CLAIBORNE AND JEFFERSON COUNTIES...

AT 1118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO 
INDICATE THUNDERSTORMS AND HEAVY RAIN MOVING NORTH ACROSS THE WARNED 
AREA. ADDITIONAL RAINFALL OF TWO TO THREE INCHES IS POSSIBLE AS WE 
GO INTO THE EARLY AFTERNOON AND THIS WILL RESULT IN FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALLMAN...
MARTINSVILLE...GLANCY...ALLEN...BARLOW...DENTVILLE...PLEASANT HILL...
HERMANVILLE...PEYTON...PATTISON...MCBRIDE...BLUE HILL...WESSON...
HAZLEHURST AND CRYSTAL SPRINGS

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3203 9096 3203 9032 3137 9033 3136 9097

$$

EEC
000 
WGUS54 KJAN 021734
FFWJAN
MSC021-029-037-063-085-022045-
/O.EXT.KJAN.FF.W.0090.000000T0000Z-080902T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CDT TUE SEP 2 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BROOKHAVEN...
  CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 345 PM CDT

* AT 1227 PM CDT...FRANKLIN COUNTY LOCAL LAW ENFORCEMENT OFFICIALS 
REPORTED NEARLY 8 INCHES OF RAIN IN BUDE WITH FLASH FLOODING 
OCCURRING. THIS IS A PARTICULARLY DANGEROUS SITUATION. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALLMAN...
  MARTINSVILLE...GLANCY...ALLEN...BARLOW...DENTVILLE...PLEASANT
  HILL...HERMANVILLE...PEYTON...PATTISON...MCBRIDE...BLUE HILL AND
  WESSON

A BAND OF VERY HEAVY RAIN WITH OCASSIONAL THUNDERSTORMS WILL 
CONINUTE OVER THE AREA DURING THE NEXT COUPLE OF HOURS. ADDITIONAL 
RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.

LAT...LON 3203 9096 3203 9032 3137 9033 3136 9097

$$

MME
000 
WGUS74 KJAN 021834
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT TUE SEP 2 2008

MSC021-029-037-063-085-022045-
/O.CON.KJAN.FF.W.0090.000000T0000Z-080902T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON MS-CLAIBORNE MS-FRANKLIN MS-LINCOLN MS-COPIAH MS-
134 PM CDT TUE SEP 2 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
COPIAH...LINCOLN...FRANKLIN...CLAIBORNE AND JEFFERSON COUNTIES...

AT 130 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO INDICATE THUNDERSTORMS AND VERY HEAVY RAIN MOVING NORTH AND 
PRODUCING FLASH FLOODING OVER THE WARNED AREA. A VERY SERIOUS 
SCENARIO CONTINUES TO UNFOLD WITH MANY ROADS UNDER WATER IN THE 
WARNING AREA. UP TO EIGHT INCHES OF RAINFALL HAS BEEN REPORTED SINCE 
THIS MORNING AND ADDITIONAL HEAVY RAINFALL OF TWO TO FOUR INCHES IS 
LIKELY AS WE GO THROUGH THE AFTERNOON. THIS IS A VERY DANGEROUS 
SITUATION AND PERSONS IN THE WARNING AREA ARE URGED TO AVOID FLOODED 
AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALLMAN...
MARTINSVILLE...GLANCY...ALLEN...BARLOW...DENTVILLE...PLEASANT HILL...
HERMANVILLE...PEYTON...PATTISON...MCBRIDE...BLUE HILL...WESSON...
HAZLEHURST AND CRYSTAL SPRINGS

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3203 9096 3203 9032 3137 9033 3136 9097

$$

EEC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:35 AM CDT, 16 minutes earlier.

Area forecast discussion, Sep 2, 10:35 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CDT TUE SEP 2 2008

.UPDATE...HAVE UPDATED TORNADO WATCH TO INCLUDE KEMPER...LAUDERDALE
AND CLARK COUNTIES...

LATEST SATELLITE IMAGERY SHOWS REMNANTS OF GUSTAV SPINNING OVER
NORTHWEST LOUISIANA. SPIRAL BANDS WILL CONTINUE TO MOVE ACROSS THE REGION
FOR THIS AFTERNOON WITH THE POTENTIAL FOR GUSTY WINDS...HEAVY RAINS AND
SOME ISOLATED TORNADOES. FOR THIS MORNING THE TORNADO RISK HAS BEEN
AN ISSUE FOR OUR EASTERN COUNTIES. SO WILL CONTINUE CURRENT LAKE
WIND AND WIND ADVISORIES ACROSS THE REGION...BUT HAVE EXTENDED TIMING
OF WIND ADVISORY IN THE WEST TO MATCH LAKE WIND ADVISORY...WHICH
EXPIRES AT 4 PM. WILL KEEP CURRENT FLASH FLOOD WATCH AREA. OTHERWISE
HAVE PUT 100 POPS ACROSS THE ENTIRE REGION. KEPT CURRENT HIGHS.
OTHERWISE THE REST OF FORECAST APPEARS TO BE ON TRACK./17/

&&

.AVIATION...RAIN WILL CONTINUE ACROSS THE AREA THROUGH THE DAY. THE
HEAVIEST RAIN WILL CONTINUE TO IMPACT HBG THROUGH  THE SHORT TERM.
BEYOND 18Z...RAIN HEAVY RAIN WILL SPREAD INTO MEI/GTR AND GWO.
VISIBILITIES MAY BE BRIEFLY BE REDUCED TO A MILE IN THESE AREAS.
WILL MAINTAIN MVFR CONDITION IN THE PREVAILING GROUP AND WORSENING
CONDITIONS IN THE TEMPO GROUPS. LOOKING FOR PERIODS OF HEAVY RAIN TO
CONTINUE FROM 18 THROUGH ABOUT 3Z. GUSTAV WAS NOT MOVING VERY FAST
TO THE NORTHWEST. LIGHT RAIN WILL CONTINUE AT ALL SITES...WITH THE
HEAVY RAIN SHIFTING INTO GLH/JAN AROUND 00Z...MAYBE A LITTLE EARLIER
AND CONTINUING THROUGH 6Z. AFTER 6Z...WILL MAINTAIN LIGHT RAIN AT
ALL SITES THROUGH 12Z. MAY GO WITH VCSH FOR MEI/GTR/HBG AFTER 12Z.
HOWEVER...LIGHT RAIN WILL LIKELY CONTINUE AT THE REST OF THE SITES
THROUGH THE PERIOD. WINDS WILL CONTINUE TO BLOW FROM 10 TO 20 KTS AT
MOST LOCATIONS...WITH GUSTS NEAR 30 THROUGH THIS AFTERNOON. TVR/HEZ
WILL EXPERIENCE THE STRONGEST WINDS WITH SPEEDS AROUND 25KT AND
GUSTS NEAR 35KTS. TVR/HEZ WILL CONTINUE TO EXPERIENCE GUSTY WINDS
NEAR 20KTS FROM 00-6Z. SPEEDS AROUND THE REST OF THE AREA WILL
REMAIN FROM 10 TO 20 KTS THROUGH THE PERIOD WITH OCCASIONAL GUSTS.
WILL MAINTAIN AT LEAST 10-15KTS AFTER 00Z AT ALL FORECAST SITES
THROUGH THE END OF THE PERIOD.

7

&&

.PREV DISCUSSION...ISSUED AT 343 AM CDT.

SHORT TERM...THE FOCUS FOR THE SHORT TERM CONTINUES TO BE ON
TROPICAL STORM GUSTAV. CURRENTLY THE CENTER OF GUSTAV IS LOCATED
BETWEEN KPOE AND KIER AND GRADUALLY MOVING TO THE NNW.  THE CURRENT
FORECAST FROM THE NATIONAL HURRICANE CENTER BRINGS GUSTAV SLOWLY
NORTHWEST TO REACH JUST SOUTHWEST OF THE ARKLATEX FOR THIS EVENING.
GUSTAV IS GRADUALLY WEAKENING AS IT MOVES THROUGH WEST LOUISIANA AND
IS NOW ABOUT 991MB.

GUSTAV IS EXPECTED TO MOVE VERY SLOWLY AND REMAIN TO OUR WEST
THROUGH THE SHORT TERM. THIS IS EXPECTED TO BRING RAIN TO THE
ARKLAMISS REGION OVER THE NEXT COUPLE OF DAYS. PWATS WELL OVER 2.0
INCHES WILL PROVIDE PLENTY OF MOISTURE. WITH RAIN THAT HAS FALLEN
ALREADY GIVING SOAKED GROUNDS...THERE WILL CONTINUE TO EXIST THE
POTENTIAL FOR FLASH FLOODING OVER AT LEAST THE SOUTHWESTERN 2/3 OF
THE CWFA.  THE FLASH FLOOD WATCH WILL BE CONTINUED THROUGH THIS
EVENING AS A RESULT. THIS WATCH WILL LIKELY NEED TO BE EXTENDED FOR
PORTIONS OF THE CWFA. WILL LET LATER SHIFTS MONITOR THIS POTENTIAL
TO PINPOINT THE AREA THAT WILL MOST LIKELY NEED THE WATCH.

WINDS WILL CONTINUE TO BE GUSTY ACROSS THE ARKLAMISS REGION THROUGH
THE DAY. SUSTAINED WINDS HAVE PRETTY MUCH REMAINED BELOW 20KTS THE
PAST FEW HOURS ACROSS MUCH OF THE CWFA...WITH THE EXCEPTION OF MAYBE
THE EXTREME SOUTHWEST WHERE SUSTAINED WINDS HAVE BEEN ABLE TO REACH
UP TO AROUND 25-30KTS.  WINDS HAVE PRIMARILY BEEN GUSTING TO ABOUT
20-30KTS...WITH THE OCCASIONAL 35-40KTS.  BELIEVE THE SUSTAINED
WINDS WILL CONTINUE TO REMAIN BETWEEN 10-15 KTS WITH LOCATIONS
ACROSS THE SOUTHWEST POSSIBLY SEEING AROUND 20-25KTS SUSTAINED
DURING THE DAY...WITH CONTINUED GUSTS OF AROUND 20-30 KTS...THE
SOUTHWEST SEEING HIGHER GUSTS. WITH WEAKER SUSTAINED WINDS
EXPECTED THE INLAND TROPICAL STORM WIND WARNING WILL BE ALLOWED TO
EXPIRE. WINDS WILL BE FALLING SHORT OF CRITERIA FOR WIND ADVISORIES
EVERYWHERE EXCEPT THE SOUTHWESTERN PORTIONS OF THE CWFA. SO WILL BE
PUTTING THE SOUTHWESTERN CORNER OF THE CWFA UNDER A WIND ADVISORY
AND WILL PUT THE REST OF THE CWFA UNDER A LAKE WIND ADVISORY FOR
TODAY.

THE POSSIBILITY OF TORNADOES ALSO CONTINUES FOR PORTIONS OF THE CWFA
TODAY.  THIS WILL ESPECIALLY BE OVER LOCATIONS MAINLY ALONG AND SOUTH
OF THE INTERSTATE 20 CORRIDOR WITH BETTER MOISTURE LOCATED OVER THIS
AREA. THE TORNADO WATCH IS IN EFFECT UNTIL 7 AM THIS MORNING FOR
SOUTH CENTRAL PORTIONS OF THE CWFA. BELIEVE THE TORNADO RISK WILL
CONTINUE THROUGH THE DAY FOR THE SOUTHERN HALF OF THE CWFA AS THE
AREA WARMS.

TEMPERATURES WILL AGAIN BE A LITTLE COOLER TODAY.  LOWER 80S CAN BE
EXPECTED ACROSS THE WESTERN HALF OF THE CWFA WITH SLIGHTLY HIGHER IN
THE MIDDLE 80S EXPECTED OVER THE EXTREME NORTHEAST.  CONTINUED CLOUD
COVER AND RAIN WILL KEEP TEMPERATURES DOWN AS WE EXPERIENCED OVER
THE SOUTHERN HALF OF THE CWFA YESTERDAY.  TEMPERATURES WILL BE
SLIGHTLY WARMER ON WEDNESDAY...BUT NOT MUCH WARMER WITH THE EFFECTS
OF THE REMNANTS OF GUSTAV HANGING OVER AT LEAST THE WESTERN PORTIONS
OF THE CWFA.  HAVE REMAINED WITH MAV GUI OVER THE EASTERN PORTIONS
OF THE AREA FOR BOTH DAYS...BUT HAVE LOWERED BY A DEGREE OR TWO OVER
THE WESTERN PORTIONS OF THE AREA.  LOW TEMPERATURES FOR TONIGHT
LOOKED REASONABLE WITH LOWER TO MIDDLE 70S EXPECTED. /14/

LONG TERM...THE LONG TERM AFTER THU SEEMS MOSTLY INSIGNIFICANT BUT
EYES WILL BE TURNING TWRDS THE TROPICS ONCE AGAIN. THE MDLS
GENERALLY AGREE THAT THE REMNANTS OF GUSTAV WILL FINALLY START TO
PULL OUT OF THE ARKLATEX REGION ON THU. AFTER THAT RAIN CHANCES WILL
DECREASE SIGNIFICANTLY BUT THERE SHOULD BE MORE THAN ENOUGH MOISTURE
IN THE ATMOSPHERE TO HELP GET ISLTD ACTIVITY OFF AND ON. THROUGHOUT
THE EXTENDED I WILL GENERALLY STICK WITH THE GUI VALUES...THE ONLY
EXCEPTION WILL BE WED NIGHT AND THU WHERE I WILL GO ABOUT 10% OR SO
ABV GUI POPS ACROSS THE WEST AND EVEN CNTRL PORTIONS OF THE CWA.

THE MAIN CONCERN IN THE EXTENDED(AT THIS TIME) IS THU. IT LOOKS LIKE
IT WILL BE ANOTHER WET DAY AS A BAND OF SHRA AND ISLTD TSRA DEVELOP.
THERE ARE SOME DIFFERENCES B/T THE MDLS AS TO WHERE THIS WILL N-S
BAND OF RAIN WILL OCCUR BUT IT IS BEGINNING TO LOOK MORE LIKELY
ACROSS THE WRN HALF OF THE CWA. THIS BAND COULD BRING ANOTHER 1-2
INCHES OF RAIN OVER THE NW AND EXACERBATE ANY FLOODING ISSUES THAT
MAY BE OUT THERE FROM TUE AND WED RAINS. WE WILL CONTINUE TO MONITOR
THIS AND IF THE FFA IS EXTENDED INTO WED IT MAY HAVE TO BE EXTENDED
FURTHER INTO THU FOR A FEW AREAS. A LOT WILL DEPEND ON WHAT HAPPENS
OVER THE NEXT 24-36 HRS AND WHERE THIS BAND OF RAIN DEVELOPS ON THU
WHICH IS UNCERTAIN.

AFTER THU WE WILL MOVE INTO WEAK SWRLY FLOW WHICH WILL CONTINUE TO
ALLOW FOR LIGHT SHRA AND MAYBE A FEW TSRA TO DEVELOP EACH DAY BUT
THE RISK OF HEAVY RAIN WILL BE OVER. OF NOTE...EVEN THOUGH TROPICAL
DEPRESSION GUSTAV AND ITS REMNANTS WILL AFFECT US FOR THE NEXT 60
HRS WE WILL STILL NEED TO KEEP AN EYE OUT IN THE ATLANTIC AS
TROPICAL STORM IKE IS FORECAST TO APPROACH THE BAHAMAS AND IT LOOKS
LIKE IT WILL HAVE A SHOT OF GETTING INTO THE GULF. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  72  85  72 / 100  87  87  59
MERIDIAN      84  72  86  71 /  99  59  60  33
VICKSBURG     81  74  82  71 / 100 100  96  77
HATTIESBURG   84  73  86  73 / 100  72  70  36
NATCHEZ       82  73  82  73 / 100  92  80  47
GREENVILLE    82  71  82  71 / 100  99 100  83
GREENWOOD     81  72  83  71 / 100  84  87  72

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>046-048>052-054>058-062>066-072>074.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ034>037-
     040>045-047>066-072>074.

     WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ047-053-
     059>061.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023>026.

     WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
Hazardous weather outlook, Sep 2, 5:26 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
526 AM CDT TUE SEP 2 2008

ARZ074-075-LAZ007>009-MSZ018-019-025-034>036-040>044-048>051-
054>057-062>066-072>074-031030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-LEAKE-HINDS-RANKIN-SCOTT-NEWTON-COPIAH-SIMPSON-
SMITH-JASPER-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
526 AM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND SOUTHEAST
MISSISSIPPI AS WELL AS A GOOD PORTION OF THE DELTA ALONG WITH
SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE OUTER BANDS OF TROPICAL DEPRESSION GUSTAVE WILL ROTATE NORTHWARD
ACROSS THE AREA TODAY. THESE BANDS WILL BRING THE POTENTIAL FOR
TORNADOES FROM THIS MORNING THROUGH THIS EVENING. THE NATURE OF THE
EVENT SUGGESTS THERE WILL BE NUMEROUS ROTATING STORMS...ALL CAPABLE
OF PRODUCING TORNADOES. THE GREATEST RISK LOOKS TO BE WITHIN AND AREA
ALONG AND BETWEEN THE NATCHEZ TRACE TO NORTHERN MADISON COUNTY AND
SOUTHEAST ALONG A LINE FROM FOREST TO LAUREL. INSTABILITY AND WIND
SHEAR WILL BE STRONG ENOUGH WHERE A FEW TORNADOES MAY BE ON THE
STRONG SIDE.

HEAVY RAINFALL AND POSSIBLE FLOODING WILL BE AN ISSUE AS THESE
PERSISTENT RAIN BANDS ROTATE ACROSS THE AREA. MOST LOCATIONS WILL
SEE 1 TO 3 INCHES OF RAIN WITH AREAS THAT REMAIN FOCUSED WITHIN BANDS
POSSIBLY SEEING MORE THAN 4 INCHES THROUGH THIS EVENING.

WITH STRONG WINDS JUST OFF THE SURFACE AND AS SURFACE HEATING
OCCURS...WINDS WILL INCREASE TO AROUND 20 MPH WITH OCCASIONAL GUSTS
TO 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE REMNANTS OF GUSTAV LINGER...TORNADOES AND LOCALLY HEAVY
RAINFALL WILL REMAIN POSSIBLE ACROSS THE WESTERN HALF OF THE AREA ON
WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING.

MSZ026>033-037>039-045-046-052-058-031030-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-NESHOBA-KEMPER-LAUDERDALE-CLARKE-
526 AM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS WILL PREVAIL TODAY AS SURFACE HEATING HELPS TO
BRING HIGHER WINDS DOWN TO THE SURFACE. EXPECT SUSTAINED WINDS
AROUND 20 MPH WITH OCCASIONAL TO 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ015-016-023>026-MSZ047-053-059>061-031030-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
526 AM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR .

THE OUTER BANDS OF TROPICAL DEPRESSION GUSTAVE WILL ROTATE NORTHWARD
ACROSS THE AREA TODAY. THESE BANDS WILL BRING THE POTENTIAL FOR
TORNADOES...MAIN FROM MIDDAY THROUGH THIS EVENING. THE NATURE OF THE
EVENT SUGGESTS THERE COULD BE SEVERAL ROTATING STORMS...ALL CAPABLE
OF PRODUCING TORNADOES WITHIN THE RAIN BANDS. THE GREATEST RISK LOOKS TO
BE ALONG AND EAST OF THE MISSISSIPPI RIVER.

HEAVY RAINFALL AND POSSIBLE FLOODING WILL BE AN ISSUE AS THESE
PERSISTENT RAIN BANDS ROTATE ACROSS THE AREA. MOST LOCATIONS WILL
SEE 1 TO 3 INCHES OF RAIN WITH AREAS THAT REMAIN FOCUSED WITHIN BANDS
POSSIBLY SEEING MORE THAN 4 INCHES THROUGH THIS EVENING.

WITH A TIGHT PRESSURE GRADIENT ACROSS THE AREA FROM GUSTAV...WINDS
WILL CONTINUE TO BE SUSTAINED BETWEEN 20 AND 25 MPH WITH SOME GUSTS TO
30 OR 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE REMNANTS OF GUSTAV LINGER...TORNADOES AND LOCALLY HEAVY
RAINFALL WILL REMAIN POSSIBLE ACROSS THE WESTERN HALF OF THE AREA ON
WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Local storm report, Sep 2, 10:07 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TORNADO          5 E BURNS               32.13N 89.46W
09/02/2008                   SMITH              MS   EMERGENCY MNGR

            TREES DOWN. PROBABLE TORNADO BASED ON RADAR.

0900 AM     FLOOD            BURNS                   32.13N 89.55W
09/02/2008                   SMITH              MS   EMERGENCY MNGR

            SMALL CREEKS ARE RUNNING OVER THEIR BANKS ACROSS PORTIONS
            OF THE COUNTY.

&&

WILSON
Local storm report, Sep 2, 10:08 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 AM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     TSTM WND DMG     STRINGER                31.87N 89.26W
09/02/2008                   JASPER             MS   LAW ENFORCEMENT

            TREES DOWN.

&&

WILSON
Local storm report, Sep 2, 10:11 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1011 AM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 AM     TSTM WND DMG     2 SE MORTON             32.33N 89.63W
09/02/2008                   SCOTT              MS   EMERGENCY MNGR

            A FEW TREES DOWN...POSSIBLE TORNADO...UPDATE...LARGE TREE
            DOWN ON MORTON HIGH SCHOOL THREE CLASS ROOMS DAMAGED.

&&

WILSON
Local storm report, Sep 2, 10:20 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      LAUREL                  31.69N 89.14W
09/02/2008                   JONES              MS   EMERGENCY MNGR

            SEVERAL HOMES ARE FLOODING.

&&

WILSON
Local storm report, Sep 2, 10:21 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLASH FLOOD      LAUREL                  31.69N 89.14W
09/02/2008                   JONES              MS   EMERGENCY MNGR

            SEVERAL ROADS AND STREETS ARE COVERED WITH WATER AND HAVE
            BEEN CLOSED IN LAUREL AND ACROSS THE COUNTY.

&&

WILSON
Local storm report, Sep 2, 10:31 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT TUE SEP 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     TORNADO          5 W SANDERSVILLE        31.79N 89.12W
09/02/2008                   JONES              MS   LAW ENFORCEMENT

            POWER LINES DOWN...PROBABLE TORNADO BASED ON RADAR.

&&

WILSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:12 PM CDTFlash Flood WarningJANAdams3 hr
Sep 1, 8:44 PM CDTTornado WarningJANJasper, Newton, Scott, Smith31 min
Sep 1, 10:12 PM CDTTornado WarningJANJasper, Smith33 min
Sep 1, 10:17 PM CDTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more42 hr
Sep 1, 10:18 PM CDTTornado WarningJANJasper12 min
Sep 2, 12:46 AM CDTTornado WarningJANJones44 min
Sep 2, 1:11 AM CDTTornado WarningJANLincoln35 min
Sep 2, 1:58 AM CDTTornado WarningJANJasper, Smith47 min
Sep 2, 2:06 AM CDTTornado WarningJANJones39 min
Sep 2, 2:45 AM CDTTornado WarningJANJasper, Jones, Smith45 min
Sep 2, 3:02 AM CDTTornado WarningJANScott28 min
Sep 2, 3:29 AM CDTTornado WarningJANSmith46 min
Sep 2, 4:13 AM CDTTornado WarningJANScott, Smith47 min
Sep 2, 4:30 AM CDTTornado WarningJANJones, Smith30 min
Sep 2, 4:55 AM CDTTornado WarningJANSimpson27 min
Sep 2, 4:58 AM CDTTornado WarningJANScott, Smith62 min
Sep 2, 5:30 AM CDTAreal Flood WarningJANClaiborne, Copiah, Hinds, Jefferson, Lincoln, Warren4 hr
Sep 2, 6:21 AM CDTTornado WarningJANScott39 min
Sep 2, 6:47 AM CDTTornado WarningJANJefferson Davis, Lawrence, Marion21 min
Sep 2, 7:10 AM CDTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith50 min
Sep 2, 7:20 AM CDTTornado WarningJANJasper, Smith40 min
Sep 2, 7:24 AM CDTTornado WarningJANJones51 min
Sep 2, 7:35 AM CDTTornado WarningJANForrest, Lamar55 min
Sep 2, 7:55 AM CDTTornado WarningJANJasper50 min
Sep 2, 7:57 AM CDTTornado WarningJANScott, Smith48 min
Sep 2, 8:03 AM CDTTornado WarningJANRankin16 min
Sep 2, 8:06 AM CDTTornado WarningJANHinds, Warren, Yazoo39 min
Sep 2, 8:14 AM CDTFlash Flood WarningJANScott, Smith3 hr
Sep 2, 8:14 AM CDTTornado WarningJANCovington, Jones46 min
Sep 2, 8:28 AM CDTTornado WarningJANForrest47 min
Sep 2, 8:29 AM CDTFlash Flood WarningJANCovington, Jasper, Jones2 hr
Sep 2, 8:31 AM CDTFlash Flood WarningJANForrest, Lamar3 hr
Sep 2, 8:45 AM CDTTornado WarningJANJasper, Scott, Smith45 min
Sep 2, 8:57 AM CDTTornado WarningJANJones48 min
Sep 2, 9:14 AM CDTTornado WarningJANJasper61 min
Sep 2, 9:29 AM CDTTornado WarningJANNewton, Scott, Smith61 min
Sep 2, 10:08 AM CDTTornado WarningJANNewton67 min
Sep 2, 10:12 AM CDTTornado WarningJANJones35 min
Sep 2, 10:30 AM CDTFlash Flood WarningJANJasper, Jones, Newton4 hr
Sep 2, 10:33 AM CDTTornado WarningJANJasper25 min
Sep 2, 10:43 AM CDTFlash Flood WarningJANAttala, Holmes, Leake, Madison2 hr
Sep 2, 10:53 AM CDTTornado WarningJANNeshoba41 min
Sep 2, 11:18 AM CDTFlash Flood WarningJANLeake, Neshoba3 hr
Sep 2, 11:27 AM CDTFlash Flood WarningJANScott, Smith6 hr
Sep 2, 11:32 AM CDTFlash Flood WarningJANForrest, Lamar118 min
Sep 2, 11:46 AM CDTTornado WarningJANLawrence, Lincoln28 min
Sep 2, 12:07 PM CDTTornado WarningJANClarke, Jasper, Lauderdale, Newton41 min
Sep 2, 12:42 PM CDTFlash Flood WarningJANClaiborne, Copiah, Hinds, Issaquena, Madison, Rankin and 4 more3 hr
Sep 2, 1:27 PM CDTRiver Flood WarningJANJones45 hr
Sep 2, 1:30 PM CDTFlash Flood WarningJANForrest, Lamar4 hr
Sep 2, 1:36 PM CDTFlash Flood WarningJANCovington, Jefferson Davis, Jones4 hr
Sep 2, 1:41 PM CDTTornado WarningJANCopiah, Lincoln49 min
Sep 2, 1:48 PM CDTTornado WarningJANHinds10 min
Sep 2, 2:01 PM CDTTornado WarningJANFranklin, Lincoln44 min
Sep 2, 2:25 PM CDTTornado WarningJANCovington35 min
Sep 2, 2:46 PM CDTTornado WarningJANLincoln29 min
Sep 2, 2:51 PM CDTRiver Flood WarningJANForrest20 hr
Sep 2, 3:07 PM CDTTornado WarningJANCovington, Jefferson Davis38 min
Sep 2, 3:09 PM CDTTornado WarningJANCopiah51 min
Sep 2, 3:20 PM CDTTornado WarningJANRankin, Scott, Smith25 min
Sep 2, 3:48 PM CDTFlash Flood WarningJANClaiborne, Hinds, Issaquena, Madison, Rankin, Warren and 1 more3 hr
Sep 2, 4:00 PM CDTFlash Flood WarningJANCopiah, Franklin, Lawrence, Lincoln, Rankin, Simpson4 hr
Sep 2, 4:23 PM CDTRiver Flood WarningJANFranklin19 hr
Sep 2, 4:36 PM CDTFlash Flood WarningJANMarion114 min
Sep 2, 4:37 PM CDTTornado WarningJANLincoln53 min
Sep 2, 5:23 PM CDTTornado WarningJANCopiah52 min
Sep 2, 5:40 PM CDTFlash Flood WarningJANLamar110 min
Sep 2, 5:40 PM CDTTornado WarningJANLincoln35 min
Sep 2, 5:53 PM CDTTornado WarningJANCopiah22 min
Sep 2, 5:54 PM CDTAreal Flood WarningJANIssaquena6 hr
Sep 2, 6:11 PM CDTTornado WarningJANCopiah18 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.